Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having abdominal pain and bowel movement after eating. Took nexium and prilosec. What should be done?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
About 3 mo ago I started having BMs within 1 hr of eating anything--BMs like mush along with lower left abd and stomach pains. I went to gastro doc end of Aug--told me to take Nexium instead of Prilosec and take Citacel 3 tabs AM and PM. This did not work. Blood work was OK except for slight anemia that I always had. 2 was later they put me on Cipro and Flagyl and thought it was nonclinical diverticulitis. They said to stay off Citracel till ABs were done and to go back on Prilosec and to cont Digestive Advantage. After ABs were all done I had 1 wk of relief but now I'm back to same problem--pain gets worse in lower left abd and up side the left abd and stomach aches again. BMs still mush within 1 hr of eating. What else can be done? Please advise Thank you.
Posted Mon, 29 Oct 2012 in Digestion and Bowels
Answered by Dr. Charles S Narasi 11 hours later
When you have diverticular disease, it can be symptomatic
or asymptomatic.It is possible to have this along with
IrritableBowel Syndrome.
Combination of GERD,Diverticulosis can produce
multiple symptoms.If you had significant attacks
of Diverticulitis, there has been new thinking about
how to treat the problem.Several published studies
have shown using Mesalamine, the drug we use to
treat "Colitis" can be very helpful in reducing repeayed
attacks.You can talk to your doctor about this.Drug has
to be used in a cyclic fashion. For 2 weeks a month.
I see that you are on a PPI for control of GERD.
One additional suggestion I would give you, if you have
not had a sonogram of your gallbladder, get that done
to rule out gallstones that is common with diverticulosis.
Continue fiber supplerments with adequate liquids.
Wish you well.
Above answer was peer-reviewed by
Follow-up: Having abdominal pain and bowel movement after eating. Took nexium and prilosec. What should be done? 8 days later
Dear Dr. Narasi,
Thank you for your reply. Could my stomach be emptying too fast after I eat like something wrong with the stomach sphincter, that makes the food rush into my bowels causing the diverticulitis to kick in? Also I take Celebrex for general arthritis in my whole body. Could it be causing my stomach problems as related to my question above. .? Thank you.
Answered by Dr. Charles S Narasi 8 hours later
Celebrex belongs to a class of NSAIDS (Non-steroidal antiinflammatory drug)
Just like Naproxen,Ibuprofen, it can also cause some irritation of the
stomach lining, occasionally ulcer or bleeding.
Tendency to rush to the bathroom right after you eat indicates, you
may have irritable bowel syndrome associated with your diverticulosis.
Certain foods cause stomach to empty quicker. Sugary foods travel fast.
Fatty foods tend to stay in the stomach longer. Try not to drink fluids
during the meal. You can drink after the meal.
Hope this helps you.
Wish you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor